Alert archive / Alabama / Red Flag Warnings in 2014
Red Flag Warning 17, NWS Birmingham, AL
NWS Birmingham, AL issued this red flag warning at Mar 21, 2014, 4:43 AM CDT for 39 counties in Alabama. It took effect at Mar 21, 2014, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2014, 4:43 AM CDT (09:43 UTC)
- In effect from
- Mar 21, 2014, 12:00 PM CDT
- Expired
- Mar 21, 2014, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 09:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 9.7 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3087 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
164 WWUS84 KBMX 210943 RFWBMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 443 AM CDT FRI MAR 21 2014 ...DRY CONDITIONS EXPECTED ACROSS CENTRAL ALABAMA TODAY... ALZ011>015-017>050-220000- /O.NEW.KBMX.FW.W.0017.140321T1700Z-140322T0000Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 443 AM CDT FRI MAR 21 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR ALL OF CENTRAL ALABAMA... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. * WINDS...WILL BE FROM THE SOUTH 5 TO 10 MPH. * RELATIVE HUMIDITY...WILL DROP AS LOW AS 15 TO 20 PERCENT. * IMPACTS...OF A DRY AIRMASS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Mar 21, 12:02 AM CDT, 4 hours 41 minutes earlier.
Area forecast discussion, Mar 21, 12:02 AM CDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 1202 AM CDT FRI MAR 21 2014 .UPDATE... FOR 06Z AVIATION. && .AVIATION... 06Z TAF DISCUSSION. LITTLE CHANGE FROM PREVIOUS PACKAGE. VFR CONDITIONS ARE EXPECTED FOR THE NEXT 24 HOURS ACROSS THE CENTRAL ALABAMA TAF SITES AS A SURFACE RIDGE REMAINS IN CONTROL OVER THE CENTRAL ALABAMA WEATHER PATTERN. DURING THE DAY FRIDAY SHOULD ONLY SEE SOME HIGH CLOUDINESS BEGIN TO RETURN AHEAD OF THE SATURDAY SYSTEM AS THE UPPER PATTERN STARTS TO CHANGE AND MOISTURE SLOWLY INCREASES. 08/MK && .DISCUSSION... FORECAST APPEARS TO BE IN PRETTY GOOD SHAPE...BUT DECIDED TO LOWER OVERNIGHT LOWS A COUPLE OF DEGREES IN SOME SPOTS DUE TO THE EXTREMELY DRY AIR IN PLACE. EVENING SOUNDING MEASURED A PWAT VALUE UNDER 0.20 INCHES WHICH WILL ALLOW FOR STRONG RADIATIONAL COOLING. FROST ADVISORY HAS BEEN ISSUED FOR MANY OF THE NORTHERN AND EASTERN COUNTIES SINCE OUR FROST/FREEZE PROGRAM BEGINS MARCH 15. 87/GRANTHAM && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 33 70 49 74 52 / 0 0 10 20 60 ANNISTON 35 70 50 74 52 / 0 0 10 20 50 BIRMINGHAM 37 71 52 74 53 / 0 0 10 30 60 TUSCALOOSA 38 73 51 76 54 / 0 0 10 30 50 CALERA 39 72 51 75 54 / 0 0 10 20 40 AUBURN 40 72 52 75 54 / 0 0 10 10 20 MONTGOMERY 40 75 53 78 57 / 0 0 10 10 30 TROY 38 75 53 77 56 / 0 0 10 10 20 && .BMX WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY UNTIL 8 AM CDT FRIDAY FOR THE FOLLOWING COUNTIES: BLOUNT...CALHOUN...CHAMBERS...CHEROKEE...CLAY...CLEBURNE... ETOWAH...FAYETTE...JEFFERSON...LAMAR...MARION...RANDOLPH...ST. CLAIR...TALLADEGA...WALKER...WINSTON. && 08/87
Hazardous weather outlook, Mar 20, 6:01 PM CDT, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 601 PM CDT THU MAR 20 2014 ALZ011>015-017>050-212315- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 601 PM CDT THU MAR 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. DRY CONDITIONS BEHIND A COLD FRONT MAY LEAD TO A HIGH FIRE DANGER ACROSS PORTIONS OF CENTRAL ALABAMA ON FRIDAY. OUTDOOR BURNING IS DISCOURAGED. A STRONG COLD FRONT WILL MOVE THROUGH CENTRAL ALABAMA ON TUESDAY. TEMPERATURES COULD FALL TO OR BELOW FREEZING IN SOME AREAS EARLY WEDNESDAY MORNING. SINCE WE ARE NOW IN THE GROWING SEASON...WE WILL CONTINUE TO MONITOR TRENDS CLOSELY FOR SPECIFIC TEMPERATURES AND DURATION. STAY TUNED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME. 08/MK
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 9:28 PM CDT | Frost Advisory | BMX | Blount, Calhoun, Chambers, Cherokee, Clay, Cleburne and 10 more | 11 hr |
Nearby
Red Flag Warnings in Alabama, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.